LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » itching

 - UBBFriend: Email this page to someone!    
Author Topic: itching
hurtingramma
LymeNet Contributor
Member # 7770

Icon 1 posted      Profile for hurtingramma     Send New Private Message       Edit/Delete Post   Reply With Quote 
--------------------------------------------------------------------------------
UGGHHH This itching is driving me crazy!! The week of Thanksgiving I started getting hives on my neck. The following week, they started spreading all across my upper shoulder area. Called LLMD and was told to quit meds and see my PCP if they didn't go away.

Saw PCP last Monday and was given steroid cream to rub on. He said it was not yeast, but an allergic reaction.

I'm still itching. I don't have all hives, but just itching under the skin. I use the cream on the actual hives, and benadryl on the other areas that just itch. You name it, it itches.
Can this all be part of a herx??? I have been off the meds for over 10 days now. I see
my LLMD tomorrow; hopefully he'll have some answers. I'm also taking baking soda baths that don't seem to help at all.

When I saw my chiro last Thursday, she said that I was a tight as she's ever seen me. She spent quite a long time trying to free up one of my hips, they've both been hurting quite a bit also.
Any ideas?

--------------------
"Few of us can do great things, but all of us can do small things with great love". Mother Theresa

--------------------
"Few of us can do great things, but all of us can do small things with great love". Mother Theresa

http://www.facebook.com/profile.php?id=1629665573&ref=name

Posts: 938 | From Northeast Kingdom Vermont | Registered: Aug 2005  |  IP: Logged | Report this post to a Moderator
tequeslady
LymeNet Contributor
Member # 6832

Icon 1 posted      Profile for tequeslady     Send New Private Message       Edit/Delete Post   Reply With Quote 
I'm not sure if it will work for you, but have you tried Benadryl (pills)? It really helps me when I'm itching. It is for allergic reactions.
Posts: 856 | From Texas | Registered: Jan 2005  |  IP: Logged | Report this post to a Moderator
Dalphia
Member
Member # 8305

Icon 1 posted      Profile for Dalphia     Send New Private Message       Edit/Delete Post   Reply With Quote 
I've been itching for about 10 days as well. I'm currently being treated for Lyme with Doxycycline and Famvir for Epstein Barr as well as TFactor and Arteminin and a slew of other supplements. The itching got so bad that I was physcially sick, chills, etc. and bruised and bloody sore like places all over my body. Saw Dr. B. @ FFC in Atlanta last Tuesday. She took me of Heparin shots and all other medicines except for the ones I absolutely have to have, blood pressue, anxiety, sleeping meds., etc.

She says I'm highly sensitive especially since beginning the tretaments and have had an allergic reaction to some of the meds. or supplements. I'm on an awfully lot of things so guess I'll have to just go with the approach of "process of elimination" in order to find what is causing this.

The itching has been so bad that I've already comleted one package of Methylprednisolone and currently taking 2 other packages (double) the dose and it still isn't helping.

I had some neurotin for a previous back problem and I've found it is the only thing that will relieve me. It is a drug for the nerve endings and as soon as one pill wears off the itching begins almost unbearable.

I'm wondering if this isn't herxing and the critters are going like crazy under the surface of our skin or just the die-off neurotoxins....I think this because I've never, never been allergic to anything!!!!!!!!! but, there is a first for everything.

Tried two Epson Salt baths per day, now soaking baths in Aveeo Oatmeal which is very soothing to the skin and the scratched wounds but it doesn't last long. You can purchase this over the counter at your drug store.......

Please let us know what you find out and good luck........P.S. Oh, perhaps we could compare the medications/supplements that we are both taking, that could possiblly give us a clue!!!!!!!!!!

Dalphia

Posts: 97 | From Tennessee | Registered: Nov 2005  |  IP: Logged | Report this post to a Moderator
Dalphia
Member
Member # 8305

Icon 1 posted      Profile for Dalphia     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hurtingramma,
Just wanted to add one more thing to my previous post regarding the itching. I haven't had anything like hives, the itching seems like it is just under the skin like the nerve endings. I've read that one side effect to Doxycycline is itching...........are you taking Doxycycline????
Would be interesting to know which antibodiic you are taking, if any.
Hope you feel better and get some relief soon.
Dalphia (Gaye)

Posts: 97 | From Tennessee | Registered: Nov 2005  |  IP: Logged | Report this post to a Moderator
hurtingramma
LymeNet Contributor
Member # 7770

Icon 1 posted      Profile for hurtingramma     Send New Private Message       Edit/Delete Post   Reply With Quote 
Yes I am (or was) taking doxy. That is one of the 3 I stopped taking.

Saw the doc today and he told me to stay off the 3 until we can determine the cause of the itching. I have hives, and itching coming from nowhere.

Now he has told me to stop the amitriptylene that I take before bed - that has been known to cause allergic reactions in people.

After I left his office, I had another thought. When I stopped the abx, I did NOT stop taking acidophilis. When I came home and took my after lunch dose, I started itching about an hour later. I would like this to be the cause, because hurting, itching and then not sleeping would NOT be a good thing. Before I started the amit. I was averaging 3 - 4 hours of sleep a night, sometimes as little as 2. I work 28 hrs. a week, and do have to get out of bed in the morning.

If I have time at work tomorrow - it will be busy to make up for not working yesterday - I will call him and run that one by him. Wish me luck.

--------------------
"Few of us can do great things, but all of us can do small things with great love". Mother Theresa

http://www.facebook.com/profile.php?id=1629665573&ref=name

Posts: 938 | From Northeast Kingdom Vermont | Registered: Aug 2005  |  IP: Logged | Report this post to a Moderator
burnbitter
LymeNet Contributor
Member # 7088

Icon 1 posted      Profile for burnbitter     Send New Private Message       Edit/Delete Post   Reply With Quote 
I posted about itching a while back. As far as I can tell it's actually neurological. I found that a tiny amount of xanax helps calm whatever is going on. I seem to have this happen during heavy herxing. Also I found that cholestryramine was helpful.
Posts: 207 | From san francisco, ca | Registered: Mar 2005  |  IP: Logged | Report this post to a Moderator
Jim Bayliss
Unregistered


Icon 1 posted            Edit/Delete Post   Reply With Quote 
I am wondering IF your itching could be caused by the Lyme itself? I have had itching for a few years now and wasn't on anything. NOW I am taking herbs and STILL have the itching. No better, no worse.
Jim
###

IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.